Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 138, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 7, 2021, 9:24 PM EDT for 5 counties in Pennsylvania; Broome County, Tioga County, New York. It was in force for 66 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 9:24 PM EDT (01:24 UTC)
- Expired
- Jul 7, 2021, 10:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broome County, NY, Tioga County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Susquehanna County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:27 PM EDT | TSTM WND DMG | Rome, PA | TREES AND WIRES DOWN. |
| Jul 7, 9:30 PM EDT | TSTM WND DMG | Meshoppen, PA | MULTIPLE TREES DOWN IN MESHOPPEN AREA AND EASTWARD. RADAR ESTIMATED TIME. |
| Jul 7, 9:38 PM EDT | TSTM WND DMG | Tunkhannock, PA | MULTIPLE TREES DOWN IN TUNKHANNOCK AND POINTS EAST. RADAR ESTIMATED TIME. |
| Jul 7, 9:47 PM EDT | TSTM WND DMG | 3 Ne Birchardville, PA | TREES DOWN ON COLE ROAD. |
| Jul 7, 9:48 PM EDT | TSTM WND DMG | 1 Nnw Tioga Terrace, NY | COMMERCIAL LIGHTED SIGN KNOCKED DOWN/DESTROYED AT VISIONS CREDIT UNION ON NY-434. |
| Jul 7, 9:48 PM EDT | TSTM WND DMG | 2 S Apalachin, NY | MULTIPLE TREES AND WIRES DOWN, BLOCKING ROADS ON SOUTH SIDE OF APALACHIN. REPORTED TO NWS VIA SOCIAL MEDIA. RADAR ESTIMATED TIME. |
| Jul 7, 9:48 PM EDT | TSTM WND GST 92 | 1 Ssw Tioga Terrace, NY | UPDATE TO PREVIOUS TSTM WND GST REPORT FROM 1 SSW TIOGA TERRACE. MEASURED WITH KESTREL ANEMOMETER. 1393 FEET ELEVATION ON LILLIE HILL ROAD. TRUNK SNAPS HALFWAY UP TREES; NUMEROUS ROADS BLOCKED BY TREES AND WIRES. RADAR ESTIMATED TIME. ADDITIONAL INFO: KESTREL |
| Jul 7, 9:48 PM EDT | TSTM WND GST 92 | South Apalachin, NY | MEASURED WITH KESTREL ANEMOMETER. 1393 FEET ELEVATION ON LILLIE HILL ROAD. TRUNK SNAPS HALFWAY UP TREES; NUMEROUS ROADS BLOCKED BY TREES AND WIRES. RADAR ESTIMATED TIME. |
| Jul 7, 9:50 PM EDT | TSTM WND DMG | Campville, NY | GARAGE HEAVILY DAMAGED. VEHICLE CRUSHED. PIC REPORTED TO BROADCAST MEDIA, SENT TO NWS. RADAR ESTIMATED TIME. |
| Jul 7, 9:50 PM EDT | TSTM WND DMG | Tioga Terrace, NY | TREE DOWN ON VEHICLE WITH VEHICLE ON FIRE. TREES AND LINES DOWN. REPORT VIA SOCIAL MEDIA. RADAR ESTIMATED TIME. |
| Jul 7, 9:53 PM EDT | TSTM WND DMG | 2 Sw Vestal, NY | TREE DOWN BLOCKING ECHO ROAD. |
| Jul 7, 9:55 PM EDT | TSTM WND DMG | 1 Ese West Corners, NY | ROOF PARTIALLY PEELED OFF AND AWNING DAMAGE AT THE 100 BLOCK OF ODELL AVE IN THE LITTLE ITALY SECTION OF ENDICOTT. TIME ESTIMATED BY RADAR. |
| Jul 7, 9:55 PM EDT | TSTM WND DMG | 2 Sse Vestal Center, NY | TREE DOWN ON CAR SOUTH OF VESTAL CENTER NEAR STATE BORDER. PIC SENT TO NWS ON SOCIAL MEDIA. RADAR ESTIMATED TIME. |
| Jul 7, 9:55 PM EDT | TSTM WND DMG | Endicott, NY | LARGE TREE DOWN IN BACKYARD. REPORTED TO NWS BY HOMEOWNER. RADAR ESTIMATED TIME. |
| Jul 7, 9:55 PM EDT | TSTM WND DMG | Owego, NY | TREE DOWN ON VEHICLE. OTHER TREES AND WIRES DOWN. |
| Jul 7, 10:00 PM EDT | TSTM WND DMG | 1 Sw West Corners, NY | TREE DOWN ON CARL ROAD. |
| Jul 7, 10:10 PM EDT | TSTM WND DMG | Castle Creek, NY | 2 GREENHOUSES BLOWN OVER. REPORT TO NWS VIA SOCIAL MEDIA. RADAR ESTIMATED TIME. |
| Jul 7, 10:11 PM EDT | HAIL 1 | 1 W Endicott, NY | REPORT FROM MPING: QUARTER (1.00 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:41 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
977
WUUS51 KBGM 080124
SVRBGM
NYC007-107-PAC015-069-079-115-131-080230-
/O.NEW.KBGM.SV.W.0138.210708T0124Z-210708T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
924 PM EDT Wed Jul 7 2021
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Western Broome County in central New York...
Tioga County in central New York...
Western Susquehanna County in northeastern Pennsylvania...
Northwestern Lackawanna County in northeastern Pennsylvania...
Northwestern Luzerne County in northeastern Pennsylvania...
Eastern Bradford County in northeastern Pennsylvania...
Wyoming County in northeastern Pennsylvania...
* Until 1030 PM EDT.
* At 923 PM EDT, severe thunderstorms were located along a line
extending from Van Etten to Sweet Valley, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE... Several reports of downed trees and wires.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Binghamton, Falls, Vestal, Muhlenberg, Johnson City, Endicott,
Barton, Vernon, Maine and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4139 7625 4153 7619 4155 7632 4220 7654
4240 7597 4163 7567 4163 7570 4152 7577
4115 7614
TIME...MOT...LOC 0123Z 227DEG 32KT 4222 7657 4128 7614
HAIL...1.00IN
WIND...60MPH
$$
MWG4 follow-up statements
400
WUUS51 KBGM 080134 CCA
SVRBGM
NYC007-107-PAC015-069-079-115-131-080230-
/O.COR.KBGM.SV.W.0138.210708T0124Z-210708T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
934 PM EDT Wed Jul 7 2021
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Western Broome County in central New York...
Tioga County in central New York...
Western Susquehanna County in northeastern Pennsylvania...
Northwestern Lackawanna County in northeastern Pennsylvania...
Northwestern Luzerne County in northeastern Pennsylvania...
Eastern Bradford County in northeastern Pennsylvania...
Wyoming County in northeastern Pennsylvania...
* Until 1030 PM EDT.
* At 933 PM EDT, severe thunderstorms were located along a line
extending from near Spencer to near Harveys Lake, moving northeast
at 35 mph.
HAZARD...60 to 70 mph wind gusts and quarter size hail.
SOURCE...Law enforcement has reported several areas of trees and
wires down.
IMPACT...A dangerous microburst is near Orwell in Bradford county
moving northeast toward warren center with the threat of
70 mph winds. Hail damage to vehicles is expected. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Binghamton, Falls, Vestal, Muhlenberg, Johnson City, Endicott,
Barton, Vernon, Maine and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4139 7625 4153 7619 4155 7632 4220 7654
4240 7597 4163 7567 4163 7570 4152 7577
4115 7614
TIME...MOT...LOC 0133Z 227DEG 32KT 4222 7657 4128 7614
HAIL...1.00IN
WIND...70MPH
$$
MWG526
WWUS51 KBGM 080146
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
946 PM EDT Wed Jul 7 2021
NYC007-107-PAC015-069-079-115-131-080230-
/O.CON.KBGM.SV.W.0138.000000T0000Z-210708T0230Z/
Broome NY-Tioga NY-Susquehanna PA-Lackawanna PA-Luzerne PA-
Bradford PA-Wyoming PA-
946 PM EDT Wed Jul 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WESTERN BROOME...TIOGA...WESTERN SUSQUEHANNA...NORTHWESTERN
LACKAWANNA...NORTH CENTRAL LUZERNE...EASTERN BRADFORD AND WYOMING
COUNTIES...
At 944 PM EDT, severe thunderstorms were located along a line
extending from near South Danby to near Harveys Lake, moving
northeast at 35 mph.
HAZARD... 60 to 70 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT... A dangerous microburst is just west of Warren and Little
Meadows moving northeast toward Apalachin and Tioga
Terrance with the strongest winds of 70 mph. Elsewhere with
60 mph winds , hail damage to vehicles is expected. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Binghamton, Falls, Vestal, Johnson City, Endicott, Barton, Vernon,
Maine, Rush and Owego.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4143 7612 4155 7615 4161 7624 4220 7654
4240 7597 4163 7567 4163 7570 4152 7577
4118 7611
TIME...MOT...LOC 0144Z 227DEG 32KT 4228 7649 4134 7606
HAIL...1.00IN
WIND...70MPH
$$
MWG420
WWUS51 KBGM 080200
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
1000 PM EDT Wed Jul 7 2021
NYC007-107-PAC015-069-079-115-131-080230-
/O.CON.KBGM.SV.W.0138.000000T0000Z-210708T0230Z/
Broome NY-Tioga NY-Susquehanna PA-Lackawanna PA-Luzerne PA-
Bradford PA-Wyoming PA-
1000 PM EDT Wed Jul 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WESTERN BROOME...SOUTHEASTERN TIOGA...WESTERN SUSQUEHANNA...
NORTHWESTERN LACKAWANNA...NORTH CENTRAL LUZERNE...NORTHEASTERN
BRADFORD AND EASTERN WYOMING COUNTIES...
At 958 PM EDT, severe thunderstorms were located along a line
extending from near Brooktondale to near Beaumont, moving northeast
at 35 mph.
HAZARD... 60 to 70 mph wind gusts and quarter size hail.
SOURCE...Law enforcement reports of downed trees and wires. Power
outages across Western Broome County.
IMPACT... 70 mph gusts will be with a dangerous microburst was near
Endciott, Endwell and West Corners moving northeast toward
the Binghamton Airport. Elsewhere, 60 mph gusts with hail
damage to vehicles is expected. Expect considerable tree
damage. Wind damage is also likely to mobile homes, roofs,
and outbuildings.
Locations impacted include...
Binghamton, Falls, Vestal, Johnson City, Endicott, Vernon, Maine,
Rush, Owego and Dallas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4148 7599 4162 7599 4173 7609 4224 7635
4240 7597 4163 7567 4163 7570 4152 7577
4132 7597
TIME...MOT...LOC 0158Z 227DEG 32KT 4235 7639 4141 7596
HAIL...1.00IN
WIND...70MPH
$$
MWG135
WWUS51 KBGM 080222
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
1022 PM EDT Wed Jul 7 2021
NYC007-107-PAC015-069-079-115-131-080230-
/O.EXP.KBGM.SV.W.0138.000000T0000Z-210708T0230Z/
Broome NY-Tioga NY-Susquehanna PA-Lackawanna PA-Luzerne PA-
Bradford PA-Wyoming PA-
1022 PM EDT Wed Jul 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROOME...SOUTHEASTERN
TIOGA...WESTERN SUSQUEHANNA...NORTHWESTERN LACKAWANNA...NORTH CENTRAL
LUZERNE...NORTHEASTERN BRADFORD AND EASTERN WYOMING COUNTIES WILL
EXPIRE AT 1030 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. These storms have
produced widespread downed trees and wires in Bradford and Broome
Counties. Allow extra time if you must travel and remember an
intersection without lights is a 4 way stop.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York...and northeastern Pennsylvania.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Binghamton.
LAT...LON 4148 7599 4162 7599 4173 7609 4224 7635
4240 7597 4163 7567 4163 7570 4152 7577
4132 7597
TIME...MOT...LOC 0220Z 227DEG 32KT 4248 7620 4154 7577
$$
MWGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:00 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 7, 8:00 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 800 PM EDT Wed Jul 7 2021 .SYNOPSIS... A Great Lakes storm system will keep showers and thunderstorms in the forecast through the end of the week. A brief dry period is possible Saturday, though another chance of showers and thunderstorms is possible on Sunday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 655 PM Update: A Severe Thunderstorm Watch remains in effect until 11PM this evening for portions of the area (southern Finger Lakes region southward through Northeast PA). As expected, scattered thunderstorms have developed along a stationary frontal boundary located across the Southern Tier of NY/southern Finger Lakes. Some of these have reached severe strength, producing locally damaging winds. These storms will slowly drift southeastward this evening. Meanwhile, another batch of showers and thunderstorms is located across Central PA and moving northeastward towards Northeast PA. These two batches will likely converge, continuing the thunderstorm threat through the evening. Instability will wane by the late evening, therefore ending the severe weather threat by 11PM. With this update, made minor adjustments to PoPs to reflect latest radar trends. Also added in mention of damaging winds and frequent lightning this evening for the areas located in the Severe Thunderstorm Watch. Otherwise, the forecast remains on track and the previous discussion remains valid. Previous Discussion: The environment still looks favorable for some scattered, strong thunderstorms through this evening. In areas across the southern Finger Lakes and Susquehanna Regions and southward across NEPA, CAPE values exceed 1500 J/kg with 0-6km Bulk Shear values of 25-30 kts. While there have been one or two isolated storms to pop up, hi-res models suggest a later event, mainly this evening through tonight. Later tonight, the environment does begin to stabilize, which would limit the severe threat. However, there does appear that there will be enough instability to support some scattered thunderstorms overnight, especially across CNY. A trough over the Great Lakes moves closer to our region overnight. This will advect tropical moisture from Elsa into the area supporting another round of rain showers Thursday morning. Some model guidance does suggest the potential for some thunderstorms as well, but confidence is too low to include thunder during the morning hours when the environment will be more stable. Temperatures this afternoon are in the 80s and low 90s after clearer skies and no thunderstorm activity allowed us get closer to our forecasted highs today. Overnight lows will remain mild as temps will only fall into the 60s. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... Upper level trough will move into western NY by midday Thursday, leading to increasing shower coverage through the late morning hours. Heavier precip will be focused east of I-81 in the afternoon, especially as a low level jet noses into the Poconos and Catskills. Models/Ensembles still have considerable uncertainty over a possible "predecessor-event" band setting up over NE PA and eastern NY. this would be associated with a combination of strong low/mid level moisture advection from the LLJ and enhanced upper level diffluence being in the right entrance region of a jet streak over eastern ON/western QC and the left exit region of more subtle 50-60 knot jet streak over eastern PA into far SE NY. Some models focus the heavier precip with this feature over the Adirondacks, while others stretch it further back into NE PA. Thu AM-Thu PM precip amounts of 1-2 inches (lower end) or 2-3 inches (higher end scenario) over the far eastern CWA by themselves wouldn't be too troublesome. Flash flood risk will mainly depend on cumulative antecedent conditions. Essentially, those areas that are hard hit by locally heavy rainfall this (Wed) evening, will be far more susceptible for flooding Thursday afternoon/evening. For this reason, we decided to hold off on issuing a Flash Flood Watch until the most susceptible areas can be assessed later tonight. There's still a small chance that Elsa could continue to trend further to the west, bringing the western fringes of the deeper tropical moisture (i.e., PWAT >2.2 inches) into the Cats/Poconos Thursday Night or Friday morning, but at this point it looks like it'll remain just to our east. Otherwise, lingering rain showers will diminish west to east through Friday, with a few additional pop-up showers or thunderstorms out west later in the afternoon. Saturday looks to be dry (at last!) with temperatures mainly in the mid 70s to lower 80s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Continued unsettled weather is expected during the long term period with multiple chances for scattered showers and thunderstorms. A large upper level ridge will be building off the Mid-Atlantic coast and a moist southerly flow will develop across Central NY and Northeast PA. Multiple disturbances are expected to ride along the top of the ridge, leading to daily chances for scattered showers and thunderstorms. Continued to go close to NBM for PoPs, but just eliminated any mention of likely PoPs being this far out in the forecast period. A gradual warming trend is expected during the long term. Highs in the upper 70s to lower 80s are expected Sunday and Monday. Then highs in the lower to mid 80s are expected for Tuesday and Wednesday. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... While most terminals are VFR as of the 00Z TAF issuance, this will be rather short lived. Scattered showers and thunderstorms are expected to move through the area and possibly impact all terminals this evening, especially KELM, KBGM, and KAVP. Included two hour TEMPO groups for the time period where thunderstorms are most likely at these terminals. That being said, amendments are possible to further fine-tune the threat for thunderstorms. Behind the main batch of showers and thunderstorms, patchy fog and/or lower ceilings are expected. IFR conditions are expected at most terminals late tonight/early Thursday morning. Additional showers and thunderstorms are expected to move through the area on Thursday, especially during the afternoon. Right now, confidence for thunder is only high enough to include in the TAFs at KAVP and KBGM for the very end of the TAF period. This will be fine-tuned in the upcoming TAF issuances. Outlook... Thursday evening through Friday...Additional scattered showers and thunderstorms possible with associated intermittent restrictions, especially Thursday evening. Friday night through Saturday...Mainly VFR; small chance of a shower/brief restriction. Sunday through Monday...Mainly VFR; chance for showers/thunderstorms and associated restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL NEAR TERM...BJG/BTL SHORT TERM...MPH LONG TERM...BJG AVIATION...BJG
Hazardous weather outlook, Jul 7, 4:36 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 436 PM EDT Wed Jul 7 2021 NYZ009-015>018-036-037-082045- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 436 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An eastward moving storm system will interact with moisture partly from the remnants of Elsa. Rain showers and thunderstorms will increase on Thursday and Thursday night, and a few heavier showers could lead to localized flooding, though this risk will be higher further to the east. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ022>025-044-055-PAZ038-082045- Steuben-Schuyler-Chemung-Tompkins-Cortland-Tioga-Bradford- 436 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An eastward moving storm system will interact with moisture partly from the remnants of Elsa. Rain showers and thunderstorms will increase on Thursday and Thursday night, and a few heavier showers could lead to localized flooding, though this risk will be higher over areas east of I-81. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-082045- Chenango-Otsego-Broome-Delaware-Sullivan-Susquehanna-Northern Wayne- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 436 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An eastward moving storm system will interact with moisture from the remnants of Elsa. Rain showers and thunderstorms could become heavy Thursday afternoon and Thursday night, with localized flooding possible, especially in areas which have received heavy rainfall in recent days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 7, 7:48 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Binghamton NY
748 PM EDT Wed Jul 7 2021
NYZ022>024-080030-
Steuben-Chemung-Schuyler-
748 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
SCHUYLER...CHEMUNG AND STEUBEN COUNTIES...
At 748 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lawrenceville to near Alfred.
Movement was northeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Elmira, Corning, Southport, Hornell, Big Flats, Horseheads, Bath,
Elmira Heights, Campbell and Urbana.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4236 7774 4256 7744 4219 7653 4216 7653
4215 7656 4212 7656 4200 7683 4200 7772
4203 7775
TIME...MOT...LOC 2348Z 237DEG 32KT 4199 7709 4221 7782
MWGLocal storm report, Jul 7, 8:03 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 NE NEW LISBON 42.62N 75.13W
07/07/2021 OTSEGO NY FIRE DEPT/RESCUE
TREE DOWN ACROSS ROAD ON CR16, NO WIRES
INVOLVED.
&&
MPHLocal storm report, Jul 7, 8:44 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
844 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 4 S ADDISON 42.05N 77.23W
07/07/2021 STEUBEN NY 911 CALL CENTER
MULTIPLE TREES DOWN COUNTY ROUTE 5.
&&Local storm report, Jul 7, 9:09 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
909 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG TOMPKINS CORNERS 42.20N 76.89W
07/07/2021 CHEMUNG NY 911 CALL CENTER
WIRES DOWN ON TREES.
&&
BJGLocal storm report, Jul 7, 9:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
912 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG TROY 41.79N 76.79W
07/07/2021 BRADFORD PA 911 CALL CENTER
TREE DOWN BLOCKING ROAD.
&&Local storm report, Jul 7, 9:17 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
917 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CANTON 41.66N 76.85W
07/07/2021 BRADFORD PA 911 CALL CENTER
TREES DOWN ON WIRES.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:38 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 67 min |
| Jul 7, 8:50 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Luzerne, Susquehanna, Wyoming | 40 min |
| Jul 7, 9:30 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Jul 7, 9:57 PM EDT | Special Weather Statement | BGM | Wayne | 33 min |
| Jul 7, 10:06 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne | 54 min |
| Jul 7, 10:15 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna | 3 hr |
| Jul 7, 10:29 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Susquehanna, Wayne, Wyoming | 76 min |
| Jul 7, 10:51 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Susquehanna, Wayne | 2 hr |
| Jul 7, 11:47 PM EDT | Special Weather Statement | BGM | Pike | 28 min |
| Jul 8, 9:33 AM EDT | Flash Flood Watch | BGM | Lackawanna, Pike, Wayne | 25 hr |
| Jul 8, 9:48 AM EDT | Special Weather Statement | BGM | Pike | 42 min |
| Jul 8, 10:16 AM EDT | Areal Flood Advisory | BGM | Pike | 119 min |
| Jul 8, 10:23 AM EDT | Special Weather Statement | BGM | Pike | 37 min |
| Jul 8, 6:29 PM EDT | Special Weather Statement | BGM | Pike | 31 min |
| Jul 8, 7:08 PM EDT | Special Weather Statement | BGM | Wayne | 37 min |
| Jul 8, 7:40 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Susquehanna, Wayne | 75 min |
| Jul 8, 7:44 PM EDT | Areal Flood Advisory | BGM | Pike | 3 hr |
| Jul 7, 8:00 PM EDT | Areal Flood Advisory | BGM | Steuben | 2 hr |
| Jul 7, 8:07 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 38 min |
| Jul 7, 8:21 PM EDT | Flash Flood Warning | BGM | Steuben | 2 hr |
| Jul 7, 8:54 PM EDT | Areal Flood Advisory | BGM | Chemung, Steuben | 119 min |
| Jul 7, 10:41 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 64 min |
| Jul 7, 11:24 PM EDT | Areal Flood Advisory | BGM | Delaware | 99 min |
| Jul 7, 11:33 PM EDT | Areal Flood Advisory | BGM | Sullivan | 93 min |
| Jul 8, 10:57 AM EDT | Special Weather Statement | BGM | Sullivan | 33 min |
| Jul 8, 4:06 PM EDT | Special Weather Statement | BGM | Cayuga | 24 min |
| Jul 8, 4:18 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 27 min |
| Jul 8, 4:49 PM EDT | Special Weather Statement | BGM | Oneida | 41 min |
| Jul 8, 7:04 PM EDT | Special Weather Statement | BGM | Madison, Oneida | 41 min |
| Jul 8, 7:30 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 45 min |
| Jul 8, 7:37 PM EDT | Special Weather Statement | BGM | Sullivan | 38 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.